Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 6, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Sep 21, 2018, 11:37 AM EDT for 4 counties in Maine. It took effect at Sep 21, 2018, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 11:37 AM EDT (15:37 UTC)
- In effect from
- Sep 21, 2018, 8:00 PM EDT
- Expired
- Sep 22, 2018, 3:33 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 3.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS71 KGYX 211537 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1137 AM EDT Fri Sep 21 2018 ...Strong gusty winds along the Maine mid Coast this evening and overnight... .Southerly winds will strengthen later today ahead of a strong cold front. Winds this evening and overnight will gust up to 50 mph with the cold frontal passage before subsiding. MEZ025>028-221100- /O.NEW.KGYX.WI.Y.0006.180922T0000Z-180922T1100Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1137 AM EDT Fri Sep 21 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT SATURDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 8 PM this evening to 7 AM EDT Saturday. * Winds...Southwest 15 to 25 mph with gusts up to 50 mph. * Timing...This evening and overnight. * Impacts...Strong wind gusts will down tree limbs and power lines and result in some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts of 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schwibs
2 follow-up statements
147 WWUS71 KGYX 212245 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 645 PM EDT Fri Sep 21 2018 ...Strong gusty winds along the Maine Midcoast overnight... .Southerly winds will continue to strengthen tonight ahead of a strong cold front. Winds this evening and overnight will gust up to 50 mph with the cold frontal passage before diminishing. MEZ025>028-221100- /O.CON.KGYX.WI.Y.0006.180922T0000Z-180922T1100Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 645 PM EDT Fri Sep 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * Winds...Southwest 15 to 25 mph with gusts up to 50 mph. * Timing...Tonight. * Impacts...Strong wind gusts will down tree limbs and power lines and result in some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts of 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
500 WWUS71 KGYX 220733 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 333 AM EDT Sat Sep 22 2018 ...Freeze warnings and frost advisories in effect for tonight... .High pressure will crest over the region overnight allowing temperatures to fall into the upper 20s to lower 30s in northern New Hampshire and northwest Maine. Temperatures in the Connecticut Valley and foothills will dip into the lower to mid 30s. MEZ025>028-220845- /O.CAN.KGYX.WI.Y.0006.000000T0000Z-180922T1100Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 333 AM EDT Sat Sep 22 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Advisory. $$ MEZ007-008-012-013-NHZ001>004-221545- /O.NEW.KGYX.FZ.W.0002.180923T0400Z-180923T1300Z/ Northern Oxford-Northern Franklin-Southern Oxford- Southern Franklin-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, and Crawford Notch 333 AM EDT Sat Sep 22 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... The National Weather Service in Gray has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Sunday. * Temperatures...In the upper 20s to lower 30s. * Timing...Midnight through mid morning. * Impacts...Damage to crops and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MEZ009-014-018>020-NHZ005>007-011-221545- /O.NEW.KGYX.FR.Y.0008.180923T0400Z-180923T1300Z/ Central Somerset-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Southern Grafton- Southern Carroll-Sullivan-Cheshire- Including the cities of New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Gilsum, Keene, Marlow, Sullivan, Surry, and Jaffrey 333 AM EDT Sat Sep 22 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... The National Weather Service in Gray has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Sunday. * Temperatures...In the 30s. * Timing...Midnight through mid morning. * Impacts...Damage to crops and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Sep 21, 9:03 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 21, 9:03 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Gray ME
903 AM EDT Fri Sep 21 2018
.SYNOPSIS...
High pressure over New Brunswick will retreat well offshore
today. A cold front will cross the region tonight followed by
high pressure on Saturday. A secondary cold front will push
south through the region Sunday. High pressure will build over
the region Sunday night and Monday.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
900 AM...At 12z a 991 millibar low vicinity Lake Superior with
a warm front extending through the lower Great Lakes and upstate
New York. NWS Doppler Radar mosaic showed a broken area of
convection along and to the north of this boundary. The front
and associated convection will gradually lift north today with
highest pops reserved for northern and mountains sections. A
gusty southerly flow will develop behind the warm front late
this morning then continue into tonight. I reviewed BUFKIT
forecast soundings and raised wind gusts to near 40 mph tonight
along the mid coast immediately ahead of the cold front.
Otherwise...I made adjustments to near term grids to reflect the
current mesonet and radar trends.
Prev disc... 725 am Update:
Warm front aloft continues to push into region. A band of
showers across upstate NY along the leading edge of the mid
level surge of waa will be moving thru the mtns mid to late
morning as POPs reflect in forecast. No changes needed at this
time since timing and location of showers appears good. Input
latest mesonet data with only minor tweaks needed to near term
temps forecast.
Previous Discussion:
A warm frontal boundary currently moving north across the area.
Plenty of clouds across the region associated with the warm
front. Scattered showers over the mountain areas may be possible
today as the boundary shifts north. Further south across
central and southern areas the clouds will continue to spill
across the region during the day, although by afternoon some
breaks expected over southern areas where they will become well
into the warm sector. A southerly wind flow will increase during
the day across the area and become gusty especially over the
higher terrain. Temps will be milder with the waa pattern with
highs in the mid 60s to mid 70s.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
All models agree on timing of cold front moving through the
region later tonight with the loss of diurnal heating.
Scattered showers and maybe a few tstorms are possible along and
ahead of the rather strong cold front. A strong southwest wind
field will be in place aloft so the showers and isolated tstorms
will be fast moving and may create some brief strong gusty
winds. Temps will remain mild over most areas due to the mixing
and clouds with the CAA holding of until Sat morning.
During Saturday skies become sunny with near seasonal temps in
the range of the 60s to near 70. Breezy conditions in the
morning will gradually diminish in the afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Models are in generally good agreement during the long-term period.
A ridge of high pressure over the area Saturday night will slip
southward overnight as a weak cold front approaches from the north.
The front will cross the region Sunday but with little available
moisture, the weather should remain dry. High pressure will build
southward from Canada Sunday night and Monday.
As the area of high pressure moves offshore Tuesday, a
southwest flow will bring warmer temperatures and increasing
moisture into the region. This flow will also bring a threat of
showers into the region for Tuesday through Wednesday. A cold
front will cross the region late Wednesday or Wednesday night,
bringing an end to any showers. Cool dry weather is expected
Thursday with a possible return to showery weather for Friday.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR to MVFR conditions in ceilings this morning.
Conditions improve by afternoon following a warm frontal
passage. Areas of MVFR and lcl IFR conditions tonight with
shra/tsra with sfc winds gusting to 30 kt as a cold front
crosses the area. VFR condition's return Sat through Sat night.
Long Term...Mainly VFR conditions expected Saturday night through
Monday night with MVFR conditions possible Tuesday in showers.
&&
.MARINE...
Short Term...South to southwest winds increase ahead of an
approaching strong cold front today and tonight with Gale force
winds expected to develop for all waters except Casco Bay. Winds
shift to northwest behind the front late tonight with gusty
winds. Winds and seas will gradually subside behind the front
Saturday as high pres builds across the waters.
Long Term...SCAs possible late Tuesday through Wednesday as an
increasing southwest flow develops across the waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from noon today to 8 AM EDT Saturday for
ANZ153.
Gale Warning from noon today to 8 AM EDT Saturday for
ANZ150>152-154.
&&
ESHazardous weather outlook, Sep 21, 2:59 AM EDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 259 AM EDT Fri Sep 21 2018 MEZ007>009-012>014-018>028-NHZ001>015-220700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 259 AM EDT Fri Sep 21 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Showers and scattered thunderstorms with gusty winds are possible with the passage of a strong cold front tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-220700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 259 AM EDT Fri Sep 21 2018 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-220700- Casco Bay- 259 AM EDT Fri Sep 21 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Winds associated with approaching cold front that will cross the waters late tonight will cause small craft advisory winds and waves late today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.